MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC PI CVC KIT: 3L 7 FR X 16 CM AGB+; CATHETER,INTRAVASCULAR,THERAP

ARROW INTERNATIONAL LLC PI CVC KIT: 3L 7 FR X 16 CM AGB+; CATHETER,INTRAVASCULAR,THERAP
Catalog Number ASK-42703-PHHN1
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/15/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that: dr placed a femoral triple lumen central line.Upon initial puncture when the md would draw back on the needle to verify placement in the vein you would expect to get blood back but instead got air back.The hub was visibly damaged/cracked.It was the 18 ga needle that accepts the guidewire.It was cracked and split at the plastic hub portion.I had attached the syringe as i normally do-gently to make it easy to remove and place the wire.We opened another kit and used a new needle.
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
(b)(4).The customer returned one 18ga introducer needle, one non-arrow 10ml syringe, and a lidstock for analysis.Signs-of-use were observed on the needle cannula.Visual analysis revealed that the needle hub contained one crack on the hub.Microscopic examination confirmed the crack in the introducer needle hub.The returned 10ml syringe does not appear to be a syringe normally packaged within this reported finished good.A device history record review was performed, and no relevant findings were identified.The customer report of a cracked needle hub was confirmed through complaint investigation.Visual inspection revealed cracks on the needle hub.The failure mode identified is consistent with the failure mode investigated per capa.Based on the capa investigation, the root cause of this complaint is design related.Teleflex has identified that this needle hub material is susceptible to cracking when placed under stress (i.E.Pressed onto a tapered luer fitting, sideloaded as the clinician attempts to locate a vessel, etc.) in the presence of liquid alcohol-based disinfectants.Capa was implemented using a new alcohol-resistant material to manufacture the needle hub.The needle hub from this complaint was confirmed to be made from the old needle hub material.Teleflex will continue to monitor and trend for reports of this nature.Corrected data: section d.4.Unique identifier (udi)# corrected to (b)(4).
 
Event or Problem Description

Brand Name
PI CVC KIT: 3L 7 FR X 16 CM AGB+
Common Device Name
CATHETER,INTRAVASCULAR,THERAP
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
sachin sony
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key19507813
Report Number9680794-2024-00570
Device Sequence Number12618296
Product Code FOZ
UDI-Device Identifier10801902144734
UDI-Public10801902144734
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K071538
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date07/31/2025
Device Catalogue NumberASK-42703-PHHN1
Device Lot Number33F24A1359
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/04/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2024
Supplement Date Received by Manufacturer06/20/2024
Initial Report FDA Received Date06/11/2024
Supplement Report FDA Received Date07/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.
Patient SexMale